UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 31

of 'Drug-induced thrombotic microangiopathy'

31
TI
Mitomycin--C-induced thrombotic thrombocytopenic purpura/hemolytic uremic syndrome: cumulative toxicity of an old drug in a new era.
AU
El-Ghazal R, Podoltsev N, Marks P, Chu E, Saif MW
SO
Clin Colorectal Cancer. 2011;10(2):142. Epub 2011 Apr 22.
 
Mitomycin-C (MMC) is a first-line therapy for anal squamous cell carcinoma (ASCC), and it continues to be used for several other indications. Thrombotic thrombocytopenic purpura (TTP) and hemolytic uremic syndrome (HUS) are serious complications of MMC therapy. Herein, we describe a 73-year-old woman with recurrent ASCC treated with MMC who developed chronic microangiopathic hemolytic anemia (MAHA) and thrombocytopenia after receiving a cumulative dose of 50 mg/m(2). These hematologic adverse events persisted for 9 months and resolved after discontinuation of chemotherapy followed by multiple courses of oral corticosteroids. This report describes an atypically chronic and mild form of secondary TTP/HUS and discusses the possible role of corticosteroids in its management.
AD
Hospital of St Raphael, New Haven, CT, USA.
PMID